A Possible Case of Drug-induced ANCA-associated Vasculitis Associated with Mirabegron

Read full text
Authors: Yumi Kawamoto, Shinjiro Kaieda, Yuri Hasuo, Tomoaki Hoshino
Cited by: 1
References: 18

Abstract

Mirabegron, a β3-adrenoceptor agonist used for treating overactive bladder, has recently been identified in pharmacovigilance analyses as a potential signal for drug-induced myeloperoxidase (MPO) antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis (AAV), although detailed clinical reports are lacking. We herein describe a patient who developed MPO-ANCA-positive vasculitis approximately 1 year after mirabegron initiation. The patient presented with inflammatory symptoms, elevated MPO-ANCA and C-reactive protein levels, and hematuria, with an improvement following drug discontinuation, thus allowing for the withdrawal of immunosuppressive therapy within 1 year. Causality was assessed as "probable/likely" using the WHO-UMC system. This case highlights the importance of early recognition and prompt drug withdrawal in cases of drug-induced AAV.

Fields of Study & Subjects

Vasculitis and related conditions Systemic Sclerosis and Related Diseases Inflammatory Myopathies and Dermatomyositis

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Publication date
1 January 2026
Language
EN